Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 470, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 12, 2011, 6:21 PM EDT for Caswell County, North Carolina. It was in force for 19 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2011, 6:21 PM EDT (22:21 UTC)
- Expired
- Aug 12, 2011, 6:40 PM EDT
- In force
- 19 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
County Caswell County, NC
The radar
The Raleigh/Durham radar (KRAX), 98 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 6:28 PM EDT | HAIL 0.5 | 1 Nne Prospect Hill, NC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.4 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 185 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 1130 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
099
WUUS51 KRNK 122221 RRA
SVRRNK
NCC033-122315-
/O.NEW.KRNK.SV.W.0470.110812T2221Z-110812T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
621 PM EDT FRI AUG 12 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA
* UNTIL 715 PM EDT.
* AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PROSPECT HILL...AND MOVING NORTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
PROSPECT HILL...
HIGHTOWERS...
LEASBURG...
SEMORA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3625 7929 3654 7917 3654 7913 3625 7915
3624 7916 3624 7928
TIME...MOT...LOC 2221Z 210DEG 15KT 3626 7919
$$
PH2 follow-up statements
183
WWUS51 KRNK 122236
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
636 PM EDT FRI AUG 12 2011
NCC033-122315-
/O.CON.KRNK.SV.W.0470.000000T0000Z-110812T2315Z/
CASWELL NC-
636 PM EDT FRI AUG 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR EASTERN CASWELL COUNTY...
AT 634 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR PROSPECT HILL...MOVING NORTHEAST AT 15 MPH.
AT 628 PM...ONE-HALF INCH HAIL WAS REPORTED JUST NORTH OF PROSPECT
HILL.
LOCATIONS IMPACTED INCLUDE...
PROSPECT HILL...
LEASBURG...
SEMORA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
&&
LAT...LON 3625 7929 3654 7917 3654 7913 3625 7915
3624 7916 3624 7928
TIME...MOT...LOC 2236Z 210DEG 15KT 3631 7915
$$
PH953
WWUS51 KRNK 122240
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
640 PM EDT FRI AUG 12 2011
NCC033-122251-
/O.CAN.KRNK.SV.W.0470.000000T0000Z-110812T2315Z/
CASWELL NC-
640 PM EDT FRI AUG 12 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CASWELL COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND
EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.
LAT...LON 3625 7929 3654 7917 3654 7913 3625 7915
3624 7916 3624 7928
TIME...MOT...LOC 2241Z 210DEG 15KT 3633 7914
$$
PHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 5:51 PM EDT, 30 minutes earlier.
Area forecast discussion, Aug 12, 5:51 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 551 PM EDT FRI AUG 12 2011 .SYNOPSIS... HIGH PRESSURE CENTERED OVER NORTHERN VIRGINIA AND MARYLAND WILL DRIFT OFF THE MID ATLANTIC COAST TONIGHT. A SOUTHEAST WIND FLOW WILL DEVELOP...BRINGING INCREASING MOISTURE INTO THE REGION. A STRONG COLD FRONT WILL THEN MOVE THROUGH THE AREA SATURDAY NIGHT INTO SUNDAY. && .NEAR TERM /THROUGH SATURDAY/... AS OF 545 PM FRIDAY... UPDATED THE FORECAST TO REFLECT A GREATER CHANCE OF PRECIPITATION IN THE NEW RIVER VALLEY INTO FAR SW VIRGINIA UNDER INSTABILITY AXIS AND AXIS OF DEEP MOISTURE CONVERGENCE. ALSO PUSHED UP POPS IN THE NC PIEDMONT FOR STORMS ON THE DOORSTEP OF CASWELL COUNTY. LOCAL WRF MODEL HAS CAPTURED THIS AREA OF SHOWERS/STORMS VERY WELL AND TRENDS TOWARD DECREASING COVERAGE OF PRECIP...WITH LOSS OF HEATING...THROUGH 03Z. PREVIOUS DISCUSSION: SFC HIGH PRESSURE WAS CENTERED TO OUR NORTH AND MOVING EAST. THIS ANTICYCLONE WILL MOVE OFF THE COAST TONIGHT. THE LOW LEVEL FLOW INTO THE AREA WILL BECOME SOUTHEASTERLY ALLOWING DEEPER MOISTURE ACROSS THE CAROLINAS TO SPREAD BACK INTO THE CWA. DEWPOINTS ARE EXPECTED TO CLIMB INTO THE UPPER 60S TO NEAR 70...AND THIS INCREASE IN MOISTURE IS EXPECTED TO GET LIFTED OVER THE BLUE RIDGE RESULTING IN ABUNDANT CLOUD COVER AND AN INCREASED COVERAGE OF SHOWERS. IN ADDITION TO THE SHOWERS...THE EAST TO SOUTHEAST FLOW WILL DRAW SMOKE FROM A LARGE WILDFIRE IN THE DISMAL SWAMP OF SE VA INTO PARTS OF THE FCST AREA. NOT OUT OF THE QUESTION FOR THE SURROUNDING AREAS OF DANVILLE...LYNCHBURG...AND POSSIBLY ROANOKE TO CATCH A WHIFF OF SWAMP SMOKE DURING THE OVERNIGHT TONIGHT AND EARLY PART OF SATURDAY. FOR SATURDAY...CONSIDERABLE CLOUD COVER ALONG WITH SCATTERED TO NUMEROUS SHOWERS ARE ANTICIPATED. THIS MAY HOLD TEMPS A FEW DEGREES BLO MOS GUIDANCE. BEST CHC FOR PRECIP SATURDAY WILL BE ALONG AND EAST OF THE BLUE RIDGE PER THE FCST UPSLOPE FLOW. A COLD FRONT WILL BE MOVING ACROSS THE GREAT LAKES AND OHIO VALLEY SATURDAY. THIS FRONT WILL BE TOO FAR REMOVED TO HAVE MUCH OF AN IMPACT UNTIL LATE IN THE DAY. THE LOW LEVEL WINDS WILL EVENTUALLY BECOME SOUTHWESTERLY AHEAD OF THE APPROACHING FRONT...INITIALLY RESULTING TO AN END OF THE SOUTHEAST UPSLOPE SHOWERS...WITH A BREAK IN ACTIVITY OR TRANSITION TO THE THREAT OF FRONTAL BASED SHOWERS AND STORMS SATURDAY NIGHT INTO SUNDAY. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/... AS OF 325 PM FRIDAY... A SLOW MOVING COLD FRONT WILL APPROACH SATURDAY NIGHT AND MOVE THROUGH THE AREA ON SUNDAY. ADJUSTED TIMING OF FRONT A LITTLE SLOWER AND DECREASED POPS DURING THE EVENING WITH MODEL TRENDS. TRANSITION FROM SCATTERED TO DEFINITE POPS FOR CONVECTION BY MORNING. ADJUSTED THE INTENSITY OF RAIN TO MODERATE WITH A CHANCE OF HEAVY RAIN...WITH THE STRONG SOUTHEAST FLOW PUMPING RICH ATLANTIC MOISTURE INTO OUR REGION. SHOWERS AND THUNDERSTORMS...WITH HEAVY RAINS AT TIMES WILL SPREAD EAST ACROSS THE REGION. THE COMBINATION OF A 40 KNOT LOW LEVEL JET AND PWATS AROUND 2 INCH SUPPORT THE MENTION OF HEAVY RAINFALL. FFG IS RELATIVELY HIGH BUT TRAINING OF CELLS WILL CAUSE PROBLEMS. WILL CONTINUE TO HIGHLIGHT HEAVY RAIN IN HWO. ATMOSPHERIC INSTABILITY INCREASE SUNDAY AS THE FRONT MAKES ITS WAY ACROSS THE REGION. STRONG TO SEVERE STORMS MAY DEVELOP ACROSS THE PIEDMONT REGION DURING THE AFTERNOON...WITH THE MAIN DAMAGING WINDS AND HEAVY RAINS. THE COLD FRONT WILL MARCH EAST SUNDAY INTO SUNDAY NIGHT. SHOWER ACTIVITY WILL CONTINUE ACROSS OUR REGION ON MONDAY AS RESIDUAL MOISTURE WRAPS AROUND THE DEPARTING LOW PRESSURE SYSTEM. WITH CLOSE TO A 5 MB PRESSURE GRADIENT ACROSS OUR REGION ON MONDAY AFTERNOON...WOULD NOT BE SURPRISED TO SEE A FEW NORTHWESTERLY GUSTS AROUND 25 MPH WEST OF THE BLUE RIDGE AS HIGH PRESSURE BUILDS IN. MODIFIED POPS MONDAY WITH BEST CHANCES IN THE WEST AND SLIGHT CHC IN THE EAST. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... AS OF 325 PM FRIDAY... MODELS START THE EXTENDED IN GOOD AGREEMENT...WITH THE DEEP TROUGH PUSHING JUST OFF THE ATLANTIC COAST ON TUESDAY. THIS PUTS US IN POSITION TO SEE SUBSIDENCE AND DRYING CONDITIONS. MODELS ARE TRENDING A TOWARDS WARMING TEMPS UP A BIT FASTER BEHIND THE TROUGH...AND THUS TUESDAY SHOULD SEE HIGHS AROUND NORMAL...GENERALLY IN THE UPPER 70S TO AROUND 80 WEST...AND MID TO UPPER 80S EAST. THE TREND FOR MOST OF THE SUMMER HAS BEEN FOR TROUGHING IN THE EAST...AND THIS LOOKS TO CONTINUE NEXT WEEK. AS ALTHOUGH HEIGHTS START TO BUILD ON TUESDAY...THIS IS SHORT LIVED AS ANOTHER WAVE MOVES UP AND OVER THE WEST CENTRAL RIDGE AND INTO OUR REGION. A STRONG UPPER LEVEL LOW PRESSURE WILL MOVE TO OUR NORTH OVER SOUTHERN CANADA..WHILE SEVERAL WEAKER SHORTWAVES MOVE ACROSS FURTHER SOUTH CLOSER TO OUR AREA. TIMING OF THESE WAVES IS DIFFICULT...BUT IT APPEARS THE WEDNESDAY NIGHT THROUGH FRIDAY TIME PERIOD IS TRENDING WETTER...WITH SEVERAL SHORTWAVES EMBEDDED IN THE LONG WAVE TROUGH MOVING THROUGH OUR REGION. 12Z GFS HAS TRENDED TOWARDS THE 0Z ECMWF...HINTING AT AN INITIAL WAVE ON THURSDAY. SOUTHERLY WINDS INCREASING MOISTURE...COMBINED WITH ISENTROPIC LIFT OUT AHEAD OF THIS WAVE...SHOULD LEAD TO ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THURSDAY INTO THURSDAY NIGHT. IT APPEARS LIKE STRONGER UPPER LEVEL ENERGY AND THE LONG WAVE TROUGH AXIS WILL PASS ACROSS OUR AREA DURING THE DAY FRIDAY. WILL HAVE TO WATCH THIS AS THIS MAY BRING ANOTHER CHANCE OF HEAVIER SHOWERS AND A FEW THUNDERSTORMS ON FRIDAY...WITH DECENT LIFT EXPECTED AND AMPLE MOISTURE LIKELY IN PLACE. TEMPERATURES DURING THE WEDNESDAY THROUGH FRIDAY TIME FRAME ARE HEAVILY DEPENDENT ON CLOUD COVER AND RAINFALL FROM ANY WAVES THAT MOVE ACROSS. THUS PLAYED IT CLOSE TO HPC AND OUR BIAS CORRECTED MOS GUIDANCE...WHICH RESULTS IN HIGHS AROUND NORMAL OR A FEW DEGREES ABOVE NORMAL...AROUND 80 IN THE WEST...AND MID TO UPPER 80S EAST. WHILE THIS IS THE CURRENT BEST GUESS FORECAST...ANY DAYS THAT SEE MORE ABUNDANT CLOUD COVER WILL BE SEVERAL DEGREES COOLER...WHILE IF THE RIDGE IS ABLE TO BUILD IN A LITTLE STRONGER OUT AHEAD OF THE LONG WAVE TROUGH...AS THE 06Z GFS SHOWED...THEN HIGHS COULD BE A BIT WARMER THAT CURRENT FORECAST. && .AVIATION /22Z FRIDAY THROUGH WEDNESDAY/... SOUTHEAST WINDS WILL BRING INCREASING MOISTURE TO THE AREA TONIGHT AND SATURDAY...THIS MOISTURE RESULTING IN INCREASING LOW LEVEL CLOUD COVER TONIGHT ALONG WITH SCATTERED SHOWERS. ATTM FEEL CONFIDENT THAT MVFR CONDITIONS WILL DEVELOP ALONG AND EAST OF THE BLUE RIDGE PER LOWERING CLOUD BASES. VSBYS MAY ALSO DROP INTO THE MVFR CATEGORY TONIGHT AND SATURDAY MORNING FOR LYH/DAN/ROA PER EAST-SOUTHEAST WINDS DRAWING SMOKE WESTWARD FROM A LARGE WILDFIRE OVER THE DISMAL SWAMP OF SOUTHEAST VA. SATURDAY...SFC HIGH PRESSURE IS EXPECTED TO BE CENTERED OFF THE MID ATLANTIC COAST...RESULTING IN A SOUTH TO SOUTHEAST WIND FLOW ACROSS THE AREA. SCATTERED SHOWERS AND ISOLATED TSTMS ARE POSSIBLE WITHIN THIS MOIST SOUTHEAST FLOW...HOWEVER...A GREATER THREAT OF SHRA/TSRA IS LIKELY TO ACCOMPANY A COLD FRONT THAT IS EXPECTED TO CROSS THE MID ATLANTIC REGION LATE SATURDAY NIGHT INTO SUNDAY. THE COLD FRONT IS FORECAST TO BE RATHER ROBUST...MORE TYPICAL OF A FALL FRONT WITH A DISTINCT WIND SHIFT AND INCREASE IN WIND SPEED FROM THE WEST OR NORTHWEST BEHIND THE FRONT SUNDAY. NORTHWEST WINDS OF 25-30 KTS ARE PROGGED AT 5KFT AGL SUNDAY NIGHT AND MONDAY. THIS SHOULD RESULT IN SOME SFC GUSTS OF 20-25 KTS...ESPECIALLY NEAR THE MTNS. HIGH PRESSURE SHOULD BUILD IN FROM THE WEST BEHIND THE FRONT BRINGING A RETURN OF WIDESPREAD VFR ON MONDAY INTO TUESDAY. ANTICIPATING MAINLY DRY WEATHER FOR THE FIRST HALF OF THE WORK WEEK. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...PM NEAR TERM...PH/PM SHORT TERM...KK LONG TERM...MC AVIATION...PM
Hazardous weather outlook, Aug 12, 6:50 AM EDT, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 650 AM EDT FRI AUG 12 2011 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-131100- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 650 AM EDT FRI AUG 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AN UNSEASONABLY STRONG COLD FRONT WILL APPROACH OUR REGION THIS WEEKEND...TRIGGERING WIDESPREAD SHOWERS AND THUNDERSTORMS. PROLONGED EPISODES OF HEAVY RAIN WILL BE POSSIBLE FROM SATURDAY EVENING THROUGH SUNDAY EVENING...WHICH MAY LEAD TO LOCALIZED FLASH FLOODING DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 12, 4:04 PM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
404 PM EDT FRI AUG 12 2011
VAZ015-122030-
GRAYSON VA-
404 PM EDT FRI AUG 12 2011
...A STRONG THUNDERSTORM WILL AFFECT GRAYSON COUNTY...
AT 400 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER FRIES...MOVING
EAST AT 5 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR FRIES AROUND 410 PM.
LAT...LON 3665 8102 3671 8104 3673 8097 3667 8093
3667 8094 3665 8095
DSSpecial weather statement, Aug 12, 4:22 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
422 PM EDT FRI AUG 12 2011
NCZ019-122045-
WILKES NC-
422 PM EDT FRI AUG 12 2011
...A STRONG THUNDERSTORM WILL AFFECT WILKES COUNTY...
AT 417 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST
OF BOOMER...MOVING EAST AT 10 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL STAY OVER MAINLY RURAL AREAS OF WILKES COUNTY NEAR
SOUTH OF MORAVIAN FALLS NEAR THE BORDER OF ALEXANDER COUNTY.
LAT...LON 3603 8118 3602 8122 3603 8126 3607 8126
3608 8112 3603 8111 3602 8117
DSSpecial weather statement, Aug 12, 5:41 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 541 PM EDT FRI AUG 12 2011 VAZ013-122245- PULASKI VA- 541 PM EDT FRI AUG 12 2011 ...A STRONG THUNDERSTORM WILL AFFECT PULASKI COUNTY... AT 538 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER DUBLIN. THIS STORM IS NEARLY STATIONARY. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. IF ON OR NEAR THE NORTHERN END OF CLAYTOR LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. SUDDEN WIND GUSTS MAY BE STRONG ENOUGH TO CAPSIZE YOUR VESSEL. THIS STORM WILL BE NEAR DUBLIN AROUND 615 PM AND DUBLIN AROUND 620 PM. LAT...LON 3713 8061 3705 8062 3705 8078 3712 8076 DS
Special weather statement, Aug 12, 5:42 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
542 PM EDT FRI AUG 12 2011
NCZ002-VAZ009-015-122215-
ALLEGHANY NC-GRAYSON VA-SMYTH VA-
542 PM EDT FRI AUG 12 2011
...STRONG THUNDERSTORMS WILL AFFECT ALLEGHANY...GRAYSON AND SMYTH
COUNTIES...
AT 538 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM TROUTDALE
TO 6 MILES NORTH OF LAUREL SPRINGS...MOVING NORTHEAST AT 5 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR STRATFORD AROUND 600 PM AND BRIDLE CREEK
AROUND 615 PM.
LAT...LON 3678 8141 3653 8114 3647 8128 3654 8135
3655 8134 3655 8136 3657 8135 3657 8139
3674 8155
DSSpecial weather statement, Aug 12, 6:00 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
600 PM EDT FRI AUG 12 2011
NCZ006-122230-
CASWELL NC-
600 PM EDT FRI AUG 12 2011
...STRONG THUNDERSTORMS WILL AFFECT CASWELL COUNTY...
AT 555 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 5 MILES
SOUTHWEST OF JERICHO TO PROSPECT HILL...MOVING NORTHEAST AT 5 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR PROSPECT HILL AROUND 630 PM.
LAT...LON 3625 7946 3628 7942 3627 7915 3625 7915
3624 7916 3624 7946
DSSpecial weather statement, Aug 12, 6:18 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
618 PM EDT FRI AUG 12 2011
VAZ013-122245-
PULASKI VA-
618 PM EDT FRI AUG 12 2011
...A STRONG THUNDERSTORM WILL AFFECT PULASKI COUNTY...
AT 616 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF RADFORD...MOVING EAST AT 5 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. IF
ON OR NEAR THE NORTHERN END OF CLAYTOR LAKE...GET OUT OF THE WATER
AND MOVE INDOORS OR INSIDE A VEHICLE. SUDDEN WIND GUSTS MAY BE
STRONG ENOUGH TO CAPSIZE YOUR VESSEL.
THIS STORM WILL BE NEAR CLAYTOR DAM AROUND 630 PM.
LAT...LON 3711 8065 3712 8056 3709 8056 3709 8057
3708 8058 3708 8056 3705 8056 3705 8065
DSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 3:47 PM EDT | Special Weather Statement | RNK | Ashe | 28 min |
| Aug 12, 4:22 PM EDT | Special Weather Statement | RNK | Alexander | 23 min |
| Aug 12, 6:00 PM EDT | Special Weather Statement | RNK | Caswell | 30 min |
| Aug 12, 6:36 PM EDT | Special Weather Statement | RNK | Rockingham | 24 min |
| Aug 12, 6:40 PM EDT | Special Weather Statement | RNK | Surry | 35 min |
| Aug 12, 7:21 PM EDT | Severe Thunderstorm Warning | RNK | Stokes | 24 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.